The intensity of the reaction will occur during the treatment phase whether it is radiation or chemotherapy.
- Radiation can cause burning of the skin for those with a fair or sensitive skin. I know that it was recommended to use a non-alum powder during radiation when I went through my treatment..
- Some chemotherapy drugs will cause peeling and/or burning and tingling of the hands and feet. Very uncomfortable. Dryness is another side effect, especially if a woman goes into menopause as a result of chemotherapy.
- Sun sensitivity can be a side effect of chemotherapy. Use a moisturizing cream with sunscreen and make sure to wear a hat with a brim and cover up exposed skin as best you can.
This is why it is critically important to use organic skin care products that are free of chemicals, scents and additives. The more natural ingredients you can use, the more soothingly they will be on your skin. You already have enough chemicals going through your body, why add any more and run the risk they will interact badly with your treatment.
Even after all treatment is finished, it is still advised to use organic skin care products as some reactions will linger and possibly be an issue in the years to come.